MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during aneurysm embolization procedure, the physician delivered the subject coil using a microcatheter to the target lesion.He tried to advance another coil using the same microcatheter, however the coil could not be advanced out of microcatheter.After checking, he found that the subject coil was detached within the microcatheter and was stuck at the tip of the microcatheter.He tried to push it using a guidewire however, the subject coil could not be pushed out.The physician then removed the subject coil along with the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the main coil was seen to be kinked/bent and stretched.The main coil was seen to be detached.The coil delivery wire was not returned.The introducer sheath was not returned.Functional inspection could not be carried out due to the condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was the device was prepared as per the dfu and that continuous flush was set up and maintained throughout the clinical procedure.During analysis, the main coil was returned in the condition of being detached and was also found to be kinked and stretched, confirming the reported event.The coil delivery wire and introducer sheath were not returned for device analysis.The as reported ¿main coil prematurely detached/separated during use¿ and ¿coil jammed¿ as well as the as analyzed ¿main coil kinked/bent¿, ¿main coil stretched¿ and ¿main coil prematurely detached/separated during use¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15868636
Report Number3008881809-2022-00592
Device Sequence Number6699794
Product Code HCG
UDI-Device Identifier04546540697974
UDI-Public04546540697974
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2025
Device Model NumberM0035421030
Device Catalogue NumberM0035421030
Device Lot Number23430632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT 27 MICROCATHETER (STRYKER); SYNCHRO 2 GUIDEWIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age47 YR
Patient SexMale
Patient Weight75 KG